MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Model Number AHW14R104S
Medical Device Problem Codes Insufficient Device Problem Information (3190); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi sion blue guide wire was used during a plain old balloon angioplasty (poba) to treat a heavily calcified lesion in the main truck of the left anterior descending artery (lad) extending to the diagonal branch.During removal of the guide wire at the end of the procedure, resistance was met at the distal segment and the guide wire could not be removed.An unspecified microcatheter was used to remove the guide wire as an additional treatment.The procedure was completed without delay or any other issues.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.As the affected device was not returned, the cause of this event could not be identified.Based on the obtained information, results of lot history records review, and referring to known similar event, it was presumed that the distal segment of the sion blue guide wire might have been trapped due to anatomical conditions, making it difficult to remove the guide wire.Although it was concluded that the reported event was not attributed to the product quality, additional treatment using the unspecified microcatheter was considered adverse patient effect.No capa will be taken.Instructions for use (ifu) states: [warnings]: ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: ~ removal difficulty of guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported sion blue guide wire was returned for evaluation.The outer coil of the returned sion blue guide wire was found stretched for approximately 105mm from the distal mid solder (set at 20mm from the tip for the purpose of fixing the outer coil onto the inner coil).Under the elongated outer coil, the core composed of a straight core wire and a twist wire was found fractured at the distal solder of the exposed inner coil.Observation by scanning electron microscope (sem) found that each fracture end of the core wire and twist wire had a relatively flat fracture surface.The ball tip was found attached on the very distal end of the returned sion blue, suggesting that the outer coil was not fractured.The outer coil was unwound to expose the core fracture end on the distal side.At approximately 7.5mm from the tip, fracture ends of the core wire and twist wire were observed.Each fracture end of the core wire and the twist wire was curved and had a relatively flat fracture surface.Although the core composing straight core wire and twist wire were fractured at approximately 7.5mm from the tip and the outer coil was stretched, measurement of the returned guide wire and correspondence of the core fracture ends confirmed that the entire guide wire was returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that the distal segment of sion blue guide wire might have been deformed into a loop and trapped due to vessel tortuosity or the heavily calcified lesion.In that situation, tensile stress generated with wire removal would make the loop become tightened, accumulating bending stress and torsion on the core and eventually causing the core to be fractured.Further applied tensile stress generated with removal then caused the outer coil to be stretched.Although it was concluded that the reported event was not attributed to the product quality, additional treatment using the unspecified microcatheter was considered adverse patient effect and possibility of wire fragment left in patient anatomy could not be eradicated if core fracture were to recur.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ removal difficulty of guide wire ~ breakage of the guide wire.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key21907034
Report Number3003775027-2025-00130
Device Sequence Number21010691
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)270831(10)240904A091
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R104S
Device Lot Number240904A091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown